Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having diarrhea. Stool test showing pus cells. Medication?

I am a 54-year-old female with a normal healthy vegetarian-only diet. Of late since one week, I have been having diarrhea . After 4-5 days of diarrhoea, I went for a Stool routine which indicated that there are 3-4/hpf of smear and pus cells. Stool occult is negative Stool R/E (Ova, cyst , parasite) Not seen Stool consistency Watery. Kindly guide me with these findings.
Asked On : Sat, 29 Sep 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

In view of details you are having gastroenteritis. Usually treatment is directed towards maintaining fluid and electrolyte balance.

Maintaining hydration and electrolyte balance with increased oral fluid intake and some salt may be helpful.
Oral loperamide (Imodium) may help reducing intestinal motility and give symptomatic relief. Oral antiemetic (Pepto-Bismol or Kaopectate) can help controlling vomiting(If you develop nausea). Combination of ciprofloxacin and metrogyl can also be tried.And if symptoms persist a stool culture and course of antibiotics may be considered.


Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor